MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER PICCOLO; OCCLUDER, PATENT DUCTUS, ARTERIOSUS

ABBOTT MEDICAL AMPLATZER PICCOLO; OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Model Number 9-PDAP-05-02-L
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/20/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2025, a amplatzer piccolo occluder 5 mm x 4 mm was chosen for implantation utilizing a 4f torqvue lp delivery system.Dimensions were as follows: pda minimal diameter (mm): 4.5mm, pda diameter at aortic ampulla (mm): 4.5mm, pda length (mm): 13mm.The device was loaded and deployed intraductal.Initial position had some arch obstruction so the device was brought more proximal but resulted in left pulmonary artery stenosis.The decision was made to use a 5-2mm amplatzer piccolo device.Device was attempted to be placed intraductal with venous access.Pulse checklist was used.No recaptures were performed.When the distal disc was deployed, the occluder detached from the delivery cable.Attempts were made to snare the proximal pin through the delivery catheter with a micro catheter and micro snare (4mm) but was unsuccessful.Finally, the entire device and catheter was pulled into the ductus and released using the cable as a "pusher." despite this, the occluder was able to be placed in the desired location.There were no patient consequences and was reported to be stable.
 
Additional Manufacturer Narrative
An event of premature separation during procedure was reported.A returned device inspection, to rule out any device-related causes, could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the information received, the cause of the reported premature separation could not be conclusively determined.The reported unexpected medical intervention is a result of case-specific circumstance as the device was attempted to be snared.There were no complaints associated with any other devices from the lot.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
AMPLATZER PICCOLO
Common Device Name
OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key22214832
Report Number2135147-2025-03241
Device Sequence Number15608262
Product Code MAE
UDI-Device Identifier05415067031037
UDI-Public(01)05415067031037(17)280930(10)10046157
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P020024
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-PDAP-05-02-L
Device Catalogue Number9-PDAP-05-02-L
Device Lot Number10046157
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2025
Supplement Date Received by Manufacturer09/04/2025
Initial Report FDA Received Date06/16/2025
Supplement Report FDA Received Date09/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age26 DA
Patient SexMale
Patient Weight1 KG